2011, 29(1): 67-79. doi: 10.3934/dcds.2011.29.67

Dynamics of birth-and-death processes with proliferation - stability and chaos

1. 

School of Mathematical Sciences, University of KwaZulu-Natal, Private Bag X54001, Durban 4000

2. 

Wydział Matematyki Informatyki i Mechaniki, Uniwersytet Warszawski, ul. Banacha 2, 02-097 Warszawa

Received  January 2010 Revised  May 2010 Published  September 2010

We provide a detailed description of long time dynamics in $l^1$ of the semigroup associated with constant coefficient infinite birth-and-death systems with proliferation. In particular, we discuss and slightly extend earlier stability results of [8] and also identify a range of parameters for which the semigroup is both stable in the sense of op. cit. and topologically chaotic. Moreover, for a range of parameters, we provide an explicit description of subspaces of $l^1$ which cannot generate chaotic orbits.
Citation: Jacek Banasiak, Marcin Moszyński. Dynamics of birth-and-death processes with proliferation - stability and chaos. Discrete & Continuous Dynamical Systems - A, 2011, 29 (1) : 67-79. doi: 10.3934/dcds.2011.29.67
References:
[1]

J. Banasiak, Chaotic linear systems in mathematical biology,, South African Journal of Science, 104 (2008), 173.

[2]

J. Banasiak and M. Lachowicz, Chaos for a class of linear kinetic models,, Compt. Rend. Acad. Sci. Paris, 329 (2001), 439.

[3]

J. Banasiak and M. Lachowicz, Chaotic linear dynamical systems with applications,, in: C. Kubrusly, (2001), 32.

[4]

J. Banasiak and M. Lachowicz, Topological chaos for birth-and-death-type models with proliferation,, Math. Models Methods Appl. Sci., 12 (2002), 755. doi: doi:10.1142/S021820250200188X.

[5]

J. Banasiak, M. Lachowicz and M. Moszyński, Chaotic behavior of semigroups related to the process of gene amplification-deamplification with cells' proliferation,, Math. Biosciences, 206 (2007), 200. doi: doi:10.1016/j.mbs.2005.08.004.

[6]

J. Banasiak and M. Moszyński, A generalization of Desch-Schappacher-Webb criteria for chaos,, Discrete and Continuous Dynamical Systems - A, 12 (2005), 959.

[7]

J. Banasiak and M. Moszyński, Hypercyclicity and chaoticity spaces of $C_0$-semigroups,, Discr. Cont. Dyn. Sys.-A, 20 (2008), 577.

[8]

A. Bobrowski and M. Kimmel, Asymptotic behaviour of an operator exponential related to branching random walk models of DNA repeats,, Journal of Biological Systems, 7 (1999), 33. doi: doi:10.1142/S0218339099000048.

[9]

W. Desch, W. Schappacher and G. F. Webb, Hypercyclic and chaotic semigroups of linear operators,, Ergodic Theory Dynam. Systems, 17 (1997), 793. doi: doi:10.1017/S0143385797084976.

[10]

S. El Mourchid, The imaginary point spectrum and hypercyclicity,, Semigroup Forum, 73 (2006), 313. doi: doi:10.1007/s00233-005-0533-x.

[11]

S. N. Elaydi, "An Introduction to Difference Equations,", Springer Verlag, (1999).

[12]

K.-J. Engel and R. Nagel, "One-parameter Semigroups for Linear Evolution Equations,", Springer-Verlag, (2000).

[13]

K.-J. Engel and R. Nagel, "A Short Course on Operator Semigroups,", Springer Science+Business Media, (2006).

[14]

W. Feller, "An Introduction to Probability and its Applications,", vol. 1, 1 (1968).

[15]

M. Kimmel and D. N. Stivers, Time-continuous branching walk models of unstable gene amplification,, Bull. Math. Biol., 50 (1994), 337.

[16]

M. Kimmel, A. Świerniak and A. Polański, Infinite-dimensional model of evolution of drug resistance of cancer cells,, J. Math. Systems Estimation Control, 8 (1998), 1.

[17]

E. H. Spanier, "Algebraic Topology,", McGraw-Hill, (1966).

[18]

A. Świerniak, A. Polański and M. Kimmel, Control problems arising in chemotherapy under evolving drug resisitance,, Preprints of the 13th World Congress of IFAC 1996, (1996), 411.

show all references

References:
[1]

J. Banasiak, Chaotic linear systems in mathematical biology,, South African Journal of Science, 104 (2008), 173.

[2]

J. Banasiak and M. Lachowicz, Chaos for a class of linear kinetic models,, Compt. Rend. Acad. Sci. Paris, 329 (2001), 439.

[3]

J. Banasiak and M. Lachowicz, Chaotic linear dynamical systems with applications,, in: C. Kubrusly, (2001), 32.

[4]

J. Banasiak and M. Lachowicz, Topological chaos for birth-and-death-type models with proliferation,, Math. Models Methods Appl. Sci., 12 (2002), 755. doi: doi:10.1142/S021820250200188X.

[5]

J. Banasiak, M. Lachowicz and M. Moszyński, Chaotic behavior of semigroups related to the process of gene amplification-deamplification with cells' proliferation,, Math. Biosciences, 206 (2007), 200. doi: doi:10.1016/j.mbs.2005.08.004.

[6]

J. Banasiak and M. Moszyński, A generalization of Desch-Schappacher-Webb criteria for chaos,, Discrete and Continuous Dynamical Systems - A, 12 (2005), 959.

[7]

J. Banasiak and M. Moszyński, Hypercyclicity and chaoticity spaces of $C_0$-semigroups,, Discr. Cont. Dyn. Sys.-A, 20 (2008), 577.

[8]

A. Bobrowski and M. Kimmel, Asymptotic behaviour of an operator exponential related to branching random walk models of DNA repeats,, Journal of Biological Systems, 7 (1999), 33. doi: doi:10.1142/S0218339099000048.

[9]

W. Desch, W. Schappacher and G. F. Webb, Hypercyclic and chaotic semigroups of linear operators,, Ergodic Theory Dynam. Systems, 17 (1997), 793. doi: doi:10.1017/S0143385797084976.

[10]

S. El Mourchid, The imaginary point spectrum and hypercyclicity,, Semigroup Forum, 73 (2006), 313. doi: doi:10.1007/s00233-005-0533-x.

[11]

S. N. Elaydi, "An Introduction to Difference Equations,", Springer Verlag, (1999).

[12]

K.-J. Engel and R. Nagel, "One-parameter Semigroups for Linear Evolution Equations,", Springer-Verlag, (2000).

[13]

K.-J. Engel and R. Nagel, "A Short Course on Operator Semigroups,", Springer Science+Business Media, (2006).

[14]

W. Feller, "An Introduction to Probability and its Applications,", vol. 1, 1 (1968).

[15]

M. Kimmel and D. N. Stivers, Time-continuous branching walk models of unstable gene amplification,, Bull. Math. Biol., 50 (1994), 337.

[16]

M. Kimmel, A. Świerniak and A. Polański, Infinite-dimensional model of evolution of drug resistance of cancer cells,, J. Math. Systems Estimation Control, 8 (1998), 1.

[17]

E. H. Spanier, "Algebraic Topology,", McGraw-Hill, (1966).

[18]

A. Świerniak, A. Polański and M. Kimmel, Control problems arising in chemotherapy under evolving drug resisitance,, Preprints of the 13th World Congress of IFAC 1996, (1996), 411.

[1]

Jacek Banasiak, Marcin Moszyński. Hypercyclicity and chaoticity spaces of $C_0$ semigroups. Discrete & Continuous Dynamical Systems - A, 2008, 20 (3) : 577-587. doi: 10.3934/dcds.2008.20.577

[2]

Jacek Banasiak, Mustapha Mokhtar-Kharroubi. Universality of dishonesty of substochastic semigroups: Shattering fragmentation and explosive birth-and-death processes. Discrete & Continuous Dynamical Systems - B, 2005, 5 (3) : 529-542. doi: 10.3934/dcdsb.2005.5.529

[3]

José A. Conejero, Alfredo Peris. Hypercyclic translation $C_0$-semigroups on complex sectors. Discrete & Continuous Dynamical Systems - A, 2009, 25 (4) : 1195-1208. doi: 10.3934/dcds.2009.25.1195

[4]

Yu-Xia Liang, Ze-Hua Zhou. Supercyclic translation $C_0$-semigroup on complex sectors. Discrete & Continuous Dynamical Systems - A, 2016, 36 (1) : 361-370. doi: 10.3934/dcds.2016.36.361

[5]

Jiří Neustupa. On $L^2$-Boundedness of a $C_0$-Semigroup generated by the perturbed oseen-type operator arising from flow around a rotating body. Conference Publications, 2007, 2007 (Special) : 758-767. doi: 10.3934/proc.2007.2007.758

[6]

Angela A. Albanese, Xavier Barrachina, Elisabetta M. Mangino, Alfredo Peris. Distributional chaos for strongly continuous semigroups of operators. Communications on Pure & Applied Analysis, 2013, 12 (5) : 2069-2082. doi: 10.3934/cpaa.2013.12.2069

[7]

Hilla Behar, Alexandra Agranovich, Yoram Louzoun. Diffusion rate determines balance between extinction and proliferation in birth-death processes. Mathematical Biosciences & Engineering, 2013, 10 (3) : 523-550. doi: 10.3934/mbe.2013.10.523

[8]

Piotr Kościelniak, Marcin Mazur. On $C^0$ genericity of various shadowing properties. Discrete & Continuous Dynamical Systems - A, 2005, 12 (3) : 523-530. doi: 10.3934/dcds.2005.12.523

[9]

Kingshook Biswas. Maximal abelian torsion subgroups of Diff( C,0). Discrete & Continuous Dynamical Systems - A, 2011, 29 (3) : 839-844. doi: 10.3934/dcds.2011.29.839

[10]

Yuri Latushkin, Valerian Yurov. Stability estimates for semigroups on Banach spaces. Discrete & Continuous Dynamical Systems - A, 2013, 33 (11&12) : 5203-5216. doi: 10.3934/dcds.2013.33.5203

[11]

Lavinia Roncoroni. Exact lumping of feller semigroups: A $C^{\star}$-algebras approach. Conference Publications, 2015, 2015 (special) : 965-973. doi: 10.3934/proc.2015.0965

[12]

Wael Bahsoun, Benoît Saussol. Linear response in the intermittent family: Differentiation in a weighted $C^0$-norm. Discrete & Continuous Dynamical Systems - A, 2016, 36 (12) : 6657-6668. doi: 10.3934/dcds.2016089

[13]

Olga Bernardi, Franco Cardin. On $C^0$-variational solutions for Hamilton-Jacobi equations. Discrete & Continuous Dynamical Systems - A, 2011, 31 (2) : 385-406. doi: 10.3934/dcds.2011.31.385

[14]

Salvador Addas-Zanata, Fábio A. Tal. Support of maximizing measures for typical $\mathcal{C}^0$ dynamics on compact manifolds. Discrete & Continuous Dynamical Systems - A, 2010, 26 (3) : 795-804. doi: 10.3934/dcds.2010.26.795

[15]

Xianlong Fu, Dongmei Zhu. Stability results for a size-structured population model with delayed birth process. Discrete & Continuous Dynamical Systems - B, 2013, 18 (1) : 109-131. doi: 10.3934/dcdsb.2013.18.109

[16]

Olivier Druet, Emmanuel Hebey and Frederic Robert. A $C^0$-theory for the blow-up of second order elliptic equations of critical Sobolev growth. Electronic Research Announcements, 2003, 9: 19-25.

[17]

Daniel N. Dore, Andrew D. Hanlon. Area preserving maps on $\boldsymbol{S^2}$: A lower bound on the $\boldsymbol{C^0}$-norm using symplectic spectral invariants. Electronic Research Announcements, 2013, 20: 97-102. doi: 10.3934/era.2013.20.97

[18]

Adam Bobrowski, Adam Gregosiewicz, Małgorzata Murat. Functionals-preserving cosine families generated by Laplace operators in C[0,1]. Discrete & Continuous Dynamical Systems - B, 2015, 20 (7) : 1877-1895. doi: 10.3934/dcdsb.2015.20.1877

[19]

George Avalos. Strong stability of PDE semigroups via a generator resolvent criterion. Discrete & Continuous Dynamical Systems - S, 2008, 1 (2) : 207-218. doi: 10.3934/dcdss.2008.1.207

[20]

Katarzyna PichÓr, Ryszard Rudnicki. Stability of stochastic semigroups and applications to Stein's neuronal model. Discrete & Continuous Dynamical Systems - B, 2018, 23 (1) : 377-385. doi: 10.3934/dcdsb.2018026

2017 Impact Factor: 1.179

Metrics

  • PDF downloads (10)
  • HTML views (0)
  • Cited by (6)

Other articles
by authors

[Back to Top]